Alert archive / Florida / Lake Wind Advisories in 2016

Lake Wind Advisory 10, NWS Melbourne, FL

April 17, 20166 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Apr 17, 2016, 3:55 AM EDT for 6 counties in Florida. It took effect at Apr 17, 2016, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2016, 3:55 AM EDT (07:55 UTC)
In effect from
Apr 17, 2016, 11:00 AM EDT
Expired
Apr 17, 2016, 8:00 PM EDT
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2016-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2016-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS72 KMLB 170755
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
355 AM EDT SUN APR 17 2016

FLZ047-054-059-064-141-147-180000-
/O.NEW.KMLB.LW.Y.0010.160417T1500Z-160418T0000Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE...
SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE...
HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART...
DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA...
TITUSVILLE
355 AM EDT SUN APR 17 2016

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* WINDS...NORTHEAST AROUND 20 MPH...AND OCCASIONALLY GUSTING TO
  AROUND 30 MPH.

* IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER
  BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

FLZ041-044>046-053-058-144-180000-
/O.NEW.KMLB.LW.Y.0010.160417T1700Z-160418T0000Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
OSCEOLA-OKEECHOBEE-SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS...
MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO...
WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY...
OVIEDO...SANFORD...WINTER SPRINGS...CELEBRATION...KISSIMMEE...
SAINT CLOUD...BASINGER...FORT DRUM...OKEECHOBEE...CLERMONT...
MASCOTTE...GROVELAND
355 AM EDT SUN APR 17 2016

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING. 

* WINDS...NORTHEAST INCREASING TO NEAR 20 MPH...AND OCCASIONALLY
  GUSTING UP TO 30 MPH.

* IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER
  BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

CRISTALDI

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 16, 9:07 PM EDT, 6 hours 48 minutes earlier.

Area forecast discussion, Apr 16, 9:07 PM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
907 PM EDT SAT APR 16 2016

...HAZARDOUS BOATING/SURF CONDITIONS INTO SUNDAY AND MONDAY...

.UPDATE...NE LOW LVL FLOW CONTINUES TONIGHT WITH HIGH PRESSURE
INLAND FROM THE MID ATLC AND CLOSED LOW OFFSHORE FROM THE MID ATLC
COAST. GRADUAL DRYING IS EXPECTED FROM THE NE LATE TONIGHT MAINLY
ABOVE 850 MBS BUT ATLC SHOWERS FROM THE CAPE SOUTH WILL CONTINUE TO
MOVE SW AND ONSHORE. SHORT RANGE GUIDANCE HINTS AT ANOTHER SURGE OF
NE LOW LVL MOISTURE AFFECTING THE VOLUSIA COAST TOWARD SUNRISE WHEN
ANOTHER PERIOD OF ISOLATED SHOWERS MAY MOVE ONSHORE ALONG THE COAST
INTO SUNDAY MORNING. LAKE WIND ADVISORY EXPIRED AT 8PM BUT BREEZY
CONDITIONS STILL EXPECTED ALONG THE BEACHES THROUGH THE NIGHT WITH
NE FLOW. WILL CONTINUE HIGH SURF INTO SUNDAY MORNING WHICH MAY BE
EXTENDED TONIGHT BASED ON LARGE SWELL SET ARRIVING FROM THE NE
MONDAY FROM THE LOW PRESSURE SYSTEM OFFSHORE. FCST LOW WILL BE IN
THE 60S...WARMEST ALONG THE ATLC BEACHES OVERNIGHT.

&&

.AVIATION...CIGS WILL BE MAINLY VFR OUTSIDE OF ISOLD SHRA MOVING
ONSHORE FROM THE KMLB-KSUA THRU THE NIGHT AND PSBLY APPROACHING KDAB
VCNTY AROUND 12Z. BREEZY ENE WINDS EXPECTED ON SUNDAY WITH GUSTS TO
25 KNOTS FOR CSTL AND ORLANDO AREA TERMINALS DURING THE DAY.

&&

.MARINE...NE WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS THE ATLC
WATERS WITH LITTLE CHANGE EXPECTED TO CURRENT FORECAST. SEAS 6-8 FT
NEAR SHORE AND UP TO AROUND 10 FT OFFSHORE AND IN THE GULF STREAM.
SMALL CRAFT ADVISORY CONTINUES THROUGH MONDAY AS LARGE SWELLS ARRIVE
FROM THE NE LATE SUNDAY INTO MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  76  60  76 /  30  20  20  10
MCO  63  80  61  81 /  20  10  10  10
MLB  66  77  64  77 /  30  10  20  10
VRB  66  78  62  78 /  30  10  20  10
LEE  62  80  59  81 /  20  10  10   0
SFB  62  78  60  80 /  20  10  10  10
ORL  64  79  62  80 /  20  10  10  10
FPR  66  77  62  79 /  30  10  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 10 AM EDT SUNDAY FOR COASTAL VOLUSIA
     COUNTY-INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-SOUTHERN
     BREVARD COUNTY-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR FLAGLER BEACH TO
     VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
     VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
     JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
     60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
     NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

&&

VOLKMER/SHARP
Hazardous weather outlook, Apr 16, 8:00 PM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
800 PM EDT SAT APR 16 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-171200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
800 PM EDT SAT APR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS EVENING AND OVERNIGHT.

.HIGH WIND IMPACT...
IT WILL CONTINUE TO BE BREEZY IN MOST PLACES THIS EVENING...AND
OCCASIONALLY WINDY ALONG SECTIONS OF THE COAST. NORTHEAST WINDS
WILL GRADUALLY DECREASE TO 15 MPH OR LESS LATE THIS EVENING...BUT
SLOWEST TO DECREASE ALONG THE TREASURE COAST TO 15 TO 20 MPH
OVERNIGHT.

.COASTAL FLOOD IMPACT...
SIGNIFICANT NORTHEAST SWELLS WILL PRODUCE LARGE BREAKING WAVES
BETWEEN 5 AND 8 FEET IN THE SURF ZONE. MINOR TO LOCALLY MODERATE
BEACH EROSION WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS
ALONG THE COAST AROUND THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDE
WILL TAKE PLACE AROUND 530 AM ON SUNDAY MORNING.

.RIP CURRENT IMPACT...
THERE CONTINUES A HIGH RISK OF STRONG RIP CURRENTS THIS EVENING
AND OVERNIGHT. SURF CONDITIONS WILL ALSO BE ON THE ROUGH SIDE.
ANYONE ENGAGED IN SHORELINE ACTIVITIES TONIGHT OR SUNDAY MORNING
SHOULD FACTOR THE ROUGH SURF INTO THEIR PLANS. BE SURE TO CHECK
WITH AREA BEACH PATROLS OR LIFE GUARDS ABOUT THE LATEST BEACH
CONDITIONS.

.WIND AND SEA IMPACT...
BOATING CONDITIONS WILL REMAIN HAZARDOUS OVERNIGHT AND THROUGH
THE WEEKEND. A SMALL CRAFT ADVISORY IS CURRENTLY IN EFFECT ACROSS
ALL EAST CENTRAL FLORIDA WATERS DUE TO STIFF NORTHEAST WINDS OF 15
TO 25 KNOTS OVER THE ATLANTIC COUPLED WITH A LARGE NORTHEAST
SWELL. COMBINED SEAS OF 7 TO 9 FEET NEAR SHORE AND 10 TO 12 FEET
WELL OFFSHORE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
DANGEROUS BEACH AND BOATING CONDITIONS WILL CONTINUE THROUGH
MONDAY AS STRONG ONSHORE WINDS...HIGH SEA...AND ELEVATED SURF
CONTINUE. EVEN AS STRONG ONSHORE WINDS BEGIN TO DECREASE...A
MODERATE TO LARGE SWELL WILL LINGER OVER THE ATLANTIC THROUGH MID
WEEK. THE THREAT OF RIP CURRENTS IS EXPECTED TO REMAIN HIGH AS
WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 4:04 AM EDTRip Current StatementMLBVolusia16 hr

Nearby

Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.